Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 53, NWS Jackson, MS

March 8, 2011Forrest County, Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 8, 2011, 5:36 PM CST for Forrest County, Lamar County, Marion County, Mississippi. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2011, 5:36 PM CST (23:36 UTC)
Expired
Mar 8, 2011, 6:30 PM CST
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Forrest County, MS, Lamar County, MS, Marion County, MS

What was reported inside it

TimeReportWhereRemark
Mar 8, 5:56 PM CSTHAIL 12 Nw Lumberton, MS
Mar 8, 6:30 PM CSTTSTM WND DMG3 Sw Baxterville, MSTREE DOWN ON LOST JOHN ROAD. TIME ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 1:08 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 461 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
461 m²/s²
0-3 km storm-relative helicity
579 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WUUS54 KJAN 082336
SVRJAN
MSC035-073-091-090030-
/O.NEW.KJAN.SV.W.0053.110308T2336Z-110309T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
536 PM CST TUE MAR 8 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  SOUTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  SOUTHERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 630 PM CST

* AT 536 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHWEST OF BAXTERVILLE MOVING NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LUMBERTON...PURVIS...ROCK HILL...MAXIE...BROOKLYN AND MCLAURIN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3101 8935 3101 8941 3099 8943 3102 8951
      3102 8954 3100 8955 3100 8979 3104 8980
      3133 8913 3102 8914 3100 8912 3092 8912
      3091 8914 3091 8933
TIME...MOT...LOC 2336Z 245DEG 39KT 3099 8966

$$

EEC
3 follow-up statements
976 
WWUS54 KJAN 090000
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CST TUE MAR 8 2011

MSC091-090010-
/O.CAN.KJAN.SV.W.0053.000000T0000Z-110309T0030Z/
MARION MS-
600 PM CST TUE MAR 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3101 8935 3101 8941 3099 8943 3102 8951
      3102 8954 3100 8955 3101 8964 3111 8963
      3133 8913 3102 8914 3100 8912 3092 8912
      3091 8914 3091 8933
TIME...MOT...LOC 0000Z 244DEG 37KT 3105 8947

$$

MSC035-073-090030-
/O.CON.KJAN.SV.W.0053.000000T0000Z-110309T0030Z/
FORREST MS-LAMAR MS-
600 PM CST TUE MAR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR SOUTHERN LAMAR AND SOUTHERN FORREST COUNTIES...

AT 600 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LUMBERTON MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PURVIS...ROCK HILL...MAXIE...BROOKLYN AND MCLAURIN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3101 8935 3101 8941 3099 8943 3102 8951
      3102 8954 3100 8955 3101 8964 3111 8963
      3133 8913 3102 8914 3100 8912 3092 8912
      3091 8914 3091 8933
TIME...MOT...LOC 0000Z 244DEG 37KT 3105 8947

$$

EEC
447 
WWUS54 KJAN 090014
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CST TUE MAR 8 2011

MSC035-073-090030-
/O.CON.KJAN.SV.W.0053.000000T0000Z-110309T0030Z/
FORREST MS-LAMAR MS-
614 PM CST TUE MAR 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR SOUTHERN LAMAR AND SOUTHERN FORREST COUNTIES...

AT 614 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LUMBERTON MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PURVIS...ROCK HILL...MCLAURIN...BROOKLYN AND MAXIE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3101 8935 3101 8941 3099 8943 3102 8951
      3102 8954 3100 8955 3101 8964 3111 8963
      3133 8913 3102 8914 3100 8912 3092 8912
      3091 8914 3091 8933
TIME...MOT...LOC 0014Z 243DEG 26KT 3109 8944

$$

EEC
404 
WWUS54 KJAN 090029
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
629 PM CST TUE MAR 8 2011

MSC035-073-090039-
/O.EXP.KJAN.SV.W.0053.000000T0000Z-110309T0030Z/
FORREST MS-LAMAR MS-
629 PM CST TUE MAR 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAMAR AND SOUTHERN
FORREST COUNTIES WILL EXPIRE AT 630 PM CST...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
BELOW SEVERE LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE. 
HOWEVER...THE STORM DOES REMAIN STRONG AND CAPABLE OF PRODUCING PEA 
TO DIME SIZE HAIL AND 40 TO 50 MPH WIND GUSTS AS IT TRACKS INTO 
FORREST COUNTY.

LAT...LON 3101 8935 3101 8941 3099 8943 3102 8951
      3102 8954 3100 8955 3101 8964 3111 8963
      3133 8913 3102 8914 3100 8912 3092 8912
      3091 8914 3091 8933
TIME...MOT...LOC 0029Z 240DEG 24KT 3110 8937

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 4:41 PM CST, 55 minutes earlier.

Area forecast discussion, Mar 8, 4:41 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CST TUE MAR 8 2011

.DISCUSSION...

HIGH-END SEVERE WEATHER AND FLASH FLOODING IS STILL ANTICIPATED
THROUGH TONIGHT AND INTO TOMORROW MORNING. FORECAST THINKING IS STILL
ABOUT THE SAME...WITH THE GREATEST RISK FOR SEVERE WEATHER ALONG AND
WEST OF THE MS RIVER EXTENDING SOUTHEAST ACROSS SOUTH CENTRAL
MS...AND THE GREATEST RISK FOR FLASH FLOODING ALONG AND SOUTHEAST OF
THE NATCHEZ TRACE PARKWAY.

A WARM FRONT REMAINS DRAPED ACROSS THE ARKLAMISS THIS AFTN WITH SFC
DEWPOINTS STILL IN THE LOWER 50S ALONG THE HWY 82 CORRIDOR FROM GWO
TO GTR...WHILE UPPER 60S DEWPOINTS WERE SURGING INLAND AND
APPROACHING THE NATCHEZ AREA PRIOR TO SUNSET. SCATTERED MOSTLY
ELEVATED STORMS HAVE CONTINUED FOR MUCH OF THE DAY...BUT
SURFACE-BASED STORMS HAVE BEEN MOVING INTO THE HIGHWAY 84 CORRIDOR
WITH THE MOST INTENSE STORMS NOW APPROACHING THE COLUMBIA TO
HATTIESBURG AREA.

THE LATEST GUIDANCE INDICATES THE WARM SECTOR WILL CONTINUE TO SURGE
INLAND AND EXPECT MID 60S SFC DEWPOINTS WILL APPROACH THE I-20
CORRIDOR DURING THE NIGHT WITH MIXED LAYER CAPE EXCEEDING 700 J/KG...
GIVEN THE VERY STRONG SHEAR EXPECTED (0-1KM 35-40KTS, 0-6KM >50KTS)
AND HIGH VORTICITY GENERATION POTENTIAL OVER NE LA INTO SRN MS...WE
ARE STILL VERY CONCERNED WITH THE RISK FOR STRONG TORNADOES OVER SRN
AND WRN PORTIONS OF THE FORECAST AREA...WITH THE RISK DECREASING
SHARPLY OVER NC/NE PORTIONS OF MS ALONG THE HWY 82 CORRIDOR WHERE
INSTABILITY SHOULD REMAIN ELEVATED FOR THE MOST PART.

THE RISK FOR SEVERE WEATHER AND FLOODING WILL BECOME MOSTLY CONFINED
TO SOUTHEAST PORTIONS OF THE ARKLAMISS WEDNESDAY MORNING...WITH
DRIER CONDITIONS MOVING INTO THE ENTIRE AREA FOR THE AFTN. /EC/

&&

.HYDROLOGY...

VERY STRONG MOISTURE TRANSPORT WITH PRECIPITABLE WATER VALUES IN
EXCESS OF 1.5 INCHES...A VERY RICH BOUNDARY LAYER...AND INCREASINGLY
DEEP MOISTURE PROFILES WILL SUPPORT INTENSE RAINFALL RATES IN TSTM
ACTIVITY...AS HAS ALREADY BEEN THE CASE OVER SC/SE MS. DEEP LAYER
WIND FIELDS BECOME MORE UNIDIRECTIONAL THROUGH THE NIGHT AND WILL
SUPPORT AN INCREASED POTENTIAL FOR TRAINING STORMS. HIGH RES WRF
OUTPUT INDICATES THE POTENTIAL FOR > 5 TO 7 INCHES OF RAINFALL SOUTH
OF I-20 OVER SC/SE MS TONIGHT INTO WED MORNING. THERE ARE SOME
INDICATIONS OF BI-MODAL QPF MAXES AS PRIMARY TROUGH AXIS APPROACHES
AND INCITES TSTM COMPLEX OVER WRN PORTIONS OF THE AREA LATER THIS
EVNG...WHILE THE COMPLEX OVER SC/SE MS REMAINS ANCHORED THERE. THE
OVERALL MODEL CONSENSUS SHOWS THAT THE CURRENT FLASH FLOOD WATCH
NEEDS TO BE EXPANDED A LITTLE FARTHER NW INTO NC MS AND AMOUNTS HAVE
BEEN BEEFED UP A BIT AS WELL. /EC/

&&

PREV DISCUSSION... /ISSUED 910 AM CST TUE MAR 8 2011/

THURSDAY THROUGH TUESDAY...QUIET WEATHER WILL RETURN TO THE REGION
FOR THE EXTENDED PORTION OF THE FORECAST. COOLER AIR WILL MOVE INTO
THE REGION AS CAA DOMINATES THURSDAY. THIS WILL ALLOW TEMPERATURES TO
BE ABOUT 5-10 DEGREES BELOW NORMAL FOR THIS POINT IN MARCH.
TEMPERATURES THURS. WILL RANGE FROM 57-63. OVERNIGHT LOWS WILL BE
CHILLY WITH FROST LIKELY FRIDAY MORNING. GUIDANCE INDICATES THAT
THERE COULD BE A LIGHT FREEZE WITH LOWS IN THE 30-33 RANGE EAST OF
I-55. THIS OCCURS AS A 1027MB SURFACE HIGH TRACKS ACROSS THE AREA.
CONDITIONS WILL NOT REMAIN TOO CHILLY FOR TOO LONG AS SHORTWAVE
RIDGING MOVES OVER THE AREA FRIDAY AND THE SFC HIGH SCOOTS A LITTLE
TO THE EAST. THIS WILL BRING LIGHT SOUTHERLY FLOW BACK TO THE REGION
AND HELP TO SEND HIGHS BACK INTO THE MID TO UPPER 60S.

SATURDAY INTO SATURDAY NIGHT...A WEAK TROUGH AXIS WILL MOVE THROUGH
THE NORTHERN PART OF THE REGION BUT LOOKS TO NOT MAKE IT COMPLETELY
THROUGH THE CWA. THE MAIN AFFECT FROM THIS WOULD BE TO BRING IN SOME
CLOUD COVER AND A LITTLE BIT OF DRIER AIR...MOSTLY TO LOCATIONS
ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. NO RAINFALL IS EXPECTED
WITH THIS PASSAGE. UNLIKE THIS PAST WEEKEND...THE UPCOMING WEEKEND
LOOKS TO BE FANTASTIC. WAA INCREASES AND TEMPERATURES WILL BE IN THE
UPPER 60S/LOWER 70S BOTH SATURDAY AND SUNDAY. OVERNIGHT LOWS WILL BE
COOL IN THE 40S...BUT CONDITIONS EXPECTED TO BE DRY.

THE NEXT POTENTIAL FOR RAIN COMES AROUND MONDAY. MODELS SHOW SOME
DIFFERENCES IN SOLUTIONS AS TO HOW MUCH A SHORTWAVE TROUGH WILL DIG
OVER THE SOUTHERN PLAINS. THE GFS IS A BIT FASTER AND A BIT MORE
BULLISH IN DEVELOPING THE UPPER LOW AND KEEPING IT A CLOSED LOW AS
IT BARRELS THROUGH THE SOUTHEAST STATES.. AS WELL AS DEVELOPING A SFC
LOW AND TRACKING IT ACROSS ARKANSAS MONDAY EVENING. THE ECMWF IS MUCH
WEAKER AND EVENTUALLY OPENS IT UP INTO A WAVE AS IT MOVES NORTH OF
THE REGION. THE GFS ENSEMBLES DO NOT SHOW MUCH DEEPENING OF THE
TROUGH WHICH MIGHT LEND THAT THE OPERATIONAL GFS IS A BIT TOO
BULLISH. EITHER WAY...THIS WOULD LEAD TO THE NEXT POTENTIAL CHANCE
FOR RAIN. /28/

&&

.AVIATION...

DEEP MOISTURE WILL INCREASE TODAY AHEAD OF A DEVELOPING LOW PRESSURE
SYSTEM THAT WILL MOVE ACROSS THE AREA TONIGHT AND WEDNESDAY.  MVFR
CATEGORY CEILINGS WERE BEING REPORTED ALONG THE SOUTHERN 2/3RDS OF
THE REGION AND WILL SPREAD NE ACROSS ENTIRE AREA PRIOR TO NOON. AREA
RADARS WERE INDICATING SCATTERED SHOWERS/TSTMS TRACKING NORTHEAST
ACROSS THE REGION. SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE
THIS AFTERNOON. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
TONIGHT WITH DETERIORATING CEILINGS AND VSBYS FOR ALL SITES
INCLUDING IFR/LIFR CONDITIONS IN HEAVIER RAIN. CONDITIONS WILL
IMPROVE WEDNESDAY IN THE WAKE OF A STRONG COLD FRONT THAT WILL BE
NEAR GLH BY 12Z WED AND BE SE OF HBG BY 21Z WED. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  73  39  61 / 100  52   3   0
MERIDIAN      59  78  38  64 / 100  91   5   0
VICKSBURG     61  71  39  60 / 100  39   3   0
HATTIESBURG   63  81  42  65 / 100  96   2   0
NATCHEZ       59  69  40  60 / 100  46   2   0
GREENVILLE    58  64  38  58 / 100  20   4   0
GREENWOOD     57  68  37  57 / 100  32   6   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MSZ030>033-
     037>039-042>066-072>074.

LA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR LAZ016-023>026.

AR...NONE.

&&

EC/17/28
Hazardous weather outlook, Mar 8, 3:59 PM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CST TUE MAR 8 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047>049-053>056-
059>066-072>074-092200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-
WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
359 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

HIGH END SEVERE WEATHER...INCLUDING THE POSSIBILITY OF STRONG
TORNADOES...AND FLASH FLOODING...WILL BE POSSIBLE TONIGHT AS A
STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED
THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF
STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH
STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE WEATHER
INCLUDING TORNADOES...DAMAGING WIND GUSTS GREATER THAN 75 MPH...AND
HAIL TO THE SIZE OF GOLF BALLS. THE RISK OF SEVERE WEATHER WILL
DIMINISH FROM WEST TO EAST DURING THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ018-019-025-027-034>037-041>045-050>052-057-058-092200-
BOLIVAR-SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ATTALA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-SCOTT-NEWTON-
LAUDERDALE-JASPER-CLARKE-
359 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE WEATHER AND FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A
STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED
THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF
STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH
STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE
WEATHER INCLUDING TORNADOES...DAMAGING WIND GUSTS UP TO 60 MPH...AND
HAIL TO THE SIZE OF QUARTERS. THE RISK OF SEVERE WEATHER WILL
DIMINISH FROM WEST TO EAST DURING THE MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ026-028>033-038-039-046-092200-
GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-
NOXUBEE-KEMPER-
359 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI...

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS AND FLASH FLOODING WILL BE POSSIBLE
TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS.
SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING
LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG
WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND ISOLATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO
60 MPH AND HAIL. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST
TO EAST DURING THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

EC

In the hours before

Special weather statement, Mar 8, 3:00 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CST TUE MAR 8 2011

MSZ056-057-082140-
SMITH MS-JASPER MS-
300 PM CST TUE MAR 8 2011

A THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 10
MILES SOUTHWEST OF BAY SPRINGS AT 257 PM CST...MOVING NORTHEAST AT
40 MPH. THE STORM WILL CONTINUE TO MOVE ACROSS RURAL SMITH AND
JASPER COUNTIES THROUGH 340 PM. PONDING OF WATER ON ROADWAYS AND
OTHER LOW LYING AREAS CAN BE EXPECTED. OVERFLOWING DITCHES AND
CULVERTS WILL ALSO BE POSSIBLE. AVOID AREAS WHERE WATER COVERS THE
ROAD.

PEA TO DIME SIZED HAIL WILL ALSO BE POSSIBLE WITH THESE STORMS.

TORNADO WATCH 42 IS IN EFFECT UNTIL 8 PM.

PEOPLE IN JASPER AND EAST CENTRAL SMITH COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

7
Special weather statement, Mar 8, 3:14 PM CST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CST TUE MAR 8 2011

MSZ036-037-042-043-048-082155-
HINDS MS-MADISON MS-HOLMES MS-ATTALA MS-YAZOO MS-
314 PM CST TUE MAR 8 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZED HAIL AND VERY HEAVY RAIN WAS LOCATED FROM 5 MILES SOUTHWEST OF
WAY TO 6 MILES SOUTH OF LITTLE YAZOO AT 312 PM CST...MOVING
NORTHEAST AT 40 MPH. PONDING OF WATER IS LIKELY ON ROADWAYS AND
OTHER LOW LYING AREAS.

PEOPLE IN EASTERN YAZOO AND WESTERN MADISON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

7
Special weather statement, Mar 8, 3:38 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CST TUE MAR 8 2011

MSZ072-073-082220-
LAMAR MS-MARION MS-
338 PM CST TUE MAR 8 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 5 MILES SOUTH OF PINEBUR AT 337 PM CST...MOVING NORTH AT 45
MPH.

VERY HEAVY RAIN IS LIKELY WITH THIS STORM. PONDING OF WATER ON
ROADWAYS CAN BE EXPECTED. OVERFLOWING DITCHES AND CULVERTS IS ALSO
POSSIBLE.

PEOPLE IN EASTERN MARION AND WESTERN LAMAR COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

TORNADO WATCH 42 IS IN EFFECT UNTIL 8 PM.

7
Special weather statement, Mar 8, 4:01 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CST TUE MAR 8 2011

MSZ042-043-048-082230-
HINDS MS-MADISON MS-YAZOO MS-
401 PM CST TUE MAR 8 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 3 MILES WEST OF BROWNSVILLE AT 400 PM CST...MOVING NORTHEAST
AT 45 MPH.

VERY HEAVY RAIN IS LIKELY WITH THIS STORM. PONDING OF WATER IS
LIKELY. OVERFLOWING DITCHES AND CULVERTS WILL ALSO BE POSSIBLE.

PEOPLE IN SOUTH CENTRAL YAZOO...WEST CENTRAL MADISON AND NORTH
CENTRAL HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

7
Special weather statement, Mar 8, 4:48 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CST TUE MAR 8 2011

MSZ044-082315-
LEAKE MS-
448 PM CST TUE MAR 8 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 8 MILES SOUTHWEST OF CARTHAGE AT 447 PM CST...MOVING
NORTHEAST AT 35 MPH.

VERY HEAVY RAIN IS LIKELY WITH THIS STORM. PONDING OF WATER CAN BE
EXPECTED. OVERFLOWING DITCHES AND CULVERTS WILL ALSO BE POSSIBLE.

PEOPLE IN LEAKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

7
Local storm report, Mar 8, 5:19 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CST TUE MAR 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     FLASH FLOOD      COLUMBIA                31.26N 89.83W
03/08/2011                   MARION             MS   EMERGENCY MNGR

            WATER WAS BEGINNING TO FLOW INTO THE FRONT DOOR OF A
            NURSING HOME WITH SANDBAGGING OCCURRING.

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 6:02 PM CSTFlash Flood WatchJANAdams, Attala, Carroll, Choctaw, Claiborne, Clarke and 34 more41 hr
Mar 8, 8:12 AM CSTRiver Flood WarningJANClay3 days
Mar 8, 9:57 AM CSTRiver Flood WarningJANAttala, Holmes8 days
Mar 8, 10:24 AM CSTRiver Flood WarningJANJones6 days
Mar 8, 2:10 PM CSTSevere Thunderstorm WarningJANFranklin, Lincoln50 min
Mar 8, 2:32 PM CSTSevere Thunderstorm WarningJANCopiah28 min
Mar 8, 3:52 PM CSTRiver Flood WarningJANClarke4 days
Mar 8, 4:12 PM CSTFlash Flood WarningJANJefferson Davis, Lamar, Lawrence, Marion3 hr
Mar 8, 5:17 PM CSTFlash Flood WarningJANFranklin118 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.